Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 71, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 4, 2016, 3:02 PM EDT. It took effect at Oct 5, 2016, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 3:02 PM EDT (19:02 UTC)
- In effect from
- Oct 5, 2016, 8:00 AM EDT
- Expired
- Oct 5, 2016, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
114 WHUS73 KGRR 041902 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 PM EDT TUE OCT 4 2016 LMZ847>849-050315- /O.NEW.KGRR.SC.Y.0071.161005T1200Z-161006T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 302 PM EDT TUE OCT 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY. * WINDS...SOUTH 15 TO 25 KNOTS DURING THE DAY LIGHT HOURS OF WEDNESDAY. * WAVES...3 TO 5 FEET DURING THE DAY LIGHT HOURS OF WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
5 follow-up statements
464 WHUS73 KGRR 050213 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1013 PM EDT TUE OCT 4 2016 LMZ847>849-051015- /O.CON.KGRR.SC.Y.0071.161005T1200Z-161006T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1013 PM EDT TUE OCT 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
080 WHUS73 KGRR 050734 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 334 AM EDT WED OCT 5 2016 LMZ847>849-051545- /O.CON.KGRR.SC.Y.0071.161005T1200Z-161006T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 334 AM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
737 WHUS73 KGRR 051549 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1149 AM EDT WED OCT 5 2016 LMZ847>849-060000- /O.CON.KGRR.SC.Y.0071.000000T0000Z-161006T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1149 AM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
037 WHUS73 KGRR 051951 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 PM EDT WED OCT 5 2016 LMZ847>849-060000- /O.CON.KGRR.SC.Y.0071.000000T0000Z-161006T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 351 PM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS INTO THIS EVENING...DIMINISHING TO 5 TO 15 KNOTS BY LATE EVENING. * WAVES...3 TO 5 FEET....SUBSIDING TO 2 TO 4 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
261 WHUS73 KGRR 060018 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 818 PM EDT WED OCT 5 2016 LMZ847>849-060130- /O.EXP.KGRR.SC.Y.0071.000000T0000Z-161006T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 818 PM EDT WED OCT 5 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES ARE SUBSIDING TONIGHT... BUT MAY BECOME HAZARDOUS TO SMALL CRAFT AGAIN ON THURSDAY NIGHT AND FRIDAY. $$ MEADE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 1:29 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Oct 4, 1:29 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 129 PM EDT TUE OCT 4 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 304 AM EDT Tue Oct 4 2016 A large area of High Pressure over Quebec builds southeast today and Wednesday. Here in Michigan a southerly flow of increasingly mild and moist air develops. As a result the dry weather today will give way to some showers and thunderstorms on Wednesday. && .SHORT TERM...(Today through Thursday) Issued at 304 AM EDT Tue Oct 4 2016 The southerly flow of mild and moist air strengthens today into Wednesday. PWAT values remain low through most of tonight so will keep the forecast dry. On Wednesday....PWAT values climb well over an inch. Instability starts to show up as well. Mid to upper level lift then spreads in during the day as a closed low settles in over North Dakota and becomes nearly stationary or drifts north in time. Thus it appears showers and thunderstorms will increase during the day on Wednesday. Given the slow movement of the system the unsettled weather here in MI will then persist through Thursday. Well above normal temperatures will occur in the short term. Warm air advection moves in today and continues through Thursday. This will generate a warming trend. In addition...the climbing PWAT values will help to support milder nights. Will need to continue to monitor the dense fog this morning. It is scattered right now...but that could change in the next couple of hrs. Will continue to highlight this in the HWO. .LONG TERM...(Thursday night through Monday) Issued at 304 AM EDT Tue Oct 4 2016 Unseasonably warm weather will continue Thursday night into Friday with scattered warm air advection showers and perhaps a few thunderstorms possible Thursday night. A strong cold front will bring rain and a continued chance for thunderstorms into Friday. A significantly cooler airmass will move in behind that front for the weekend when temperatures will return to near normal for that time of year and even several degrees below normal on Saturday. Fair weather should return late in the weekend into early next week as a surface high pressure ridge builds in and the upper level pattern becomes zonal with near normal temps into next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 126 PM EDT Tue Oct 4 2016 High pressure is in control of the weather across the region early this afternoon...and will continue through 12Z Wednesday before the next wave of energy approaches. Expansive area of low clouds and fog in the area dissipated by mid morning...with cumulus developing this afternoon over mainly southeastern lower Michigan...where dewpoints were at or above 60 degrees. VFR conditions are expected through 00z. Clouds should increase from west to east overnight...with patchy fog possible over eastern sections where clearing should last the longest. MVFR conditions are expected due to fog at KLAN and KJXN around sunrise. Rain chances will increase after 12Z Wednesday...with the best chances between 18Z Wednesday and 00Z Thursday. Will include VCSH at KMKG after 15Z...but leave mention of precipitation out at other sites. && .MARINE... Issued at 304 AM EDT Tue Oct 4 2016 Southerly winds will support building waves...especially toward Little and Big Sable points tonight into Wednesday. We will likely need Small Craft Advisories. The pressure gradient weakens on Thursday so the waves should diminish somewhat. && .HYDROLOGY... Issued at 1147 AM EDT Tue Oct 4 2016 Small streams and tributaries are showing improvement with decently declining water levels. As typical, larger rivers are slowly stabilizing or beginning to fall as runoff feeds through these routes. The advisory at Holt continues, but is showing a steady drop. The anticipation is that active weather will move back in by the later half of Wednesday. Rainfall amounts will increase from southeast to northwest with the largest gradient expected through the Grand Rapids area. Totals through early Saturday morning could rain anywhere from around one-tenth of an inch near Jackson to over an inch near Ludington. The good news is that southern sites should be spared of the heaviest rain with northern site getting the larger share of the moisture this time around. Flooding is not imminent, nor forecast. However, higher moisture values during the second half of the week will need to be monitored for the possibility of any locally heavy rain threat. && .GRR Watches/Warnings/Advisories... MI...None. LM...None. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...Laurens AVIATION...MWS HYDROLOGY...JAM MARINE...MJS
Hazardous weather outlook, Oct 4, 4:38 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 438 AM EDT TUE OCT 4 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 438 AM EDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG THIS MORNING COULD LEAD TO LOCALLY HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO FRIDAY. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-050845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 438 AM EDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT WEDNESDAY INTO WEDNESDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.